MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572260
Medical Device Problem Codes Nonstandard Device (1420); Difficult to Remove (1528); Defective Device (2588); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: initial reporter address 2:(b)(6).Block h6: imdrf device code a0203 captures the reportable event of stent size incorrect.Imdrf device code a150207 captures the reportable event of delivery system difficult to remove.
 
Event or Problem Description
It was reported to boston scientific corporation that an epic biliary stent was implanted in the upper part of the common bile duct to treat an obstructive jaundice due to klatskin tumor type i during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.The patient's anatomy was tortuous due to the klatskin tumor and was not dilated prior to stent placement.During the procedure, the stent was deployed; however, it was noted that the stent was wider and shorter than the labeled length.The stent remains implanted since it adequately covered the stenosis, but difficulty in removing the delivery system was also encountered.The procedure was completed using the original stent.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: initial reporter address 2: (b)(6) reported here as it exceeded character limit for the designated field.Block h6: imdrf device code a0203 captures the reportable event of stent size incorrect.Imdrf device code a150207 captures the reportable event of delivery system difficult to remove.Block h11: an epic biliary endoscopic delivery system was returned for analysis as it remained implanted; the stent was not returned.Visual and tactile examination revealed the inner sheath fractured approximately 3 mm from the distal marker band.The tip section of the inner sheath was missing and not returned.Additionally, the pull grip section and outer sheath were detached from the handle.No other problems were observed with the delivery system.Product analysis did not confirm the reported event of stent size incorrect, as no device damage was observed and the stent functioned as intended.The stent is designed to foreshorten and widen upon deployment, with final length varying based on lesion compression.Per instructions for use, the stent of this device will foreshortening approximately 3%, and the user did not specify the perceived stent length.Additionally, vessel tortuosity likely contributed to the reported event of delivery system difficult to remove, which may have resulted in inner/outer sheath breakage due to excessive force applied during device removal.Taking all available information into consideration, the investigation concluded that the most probable cause is no problem detected.A labeling review was performed and, from the information available, there is no information that this device was used in a manner inconsistent with the instructions for use (ifu)/ product label.
 
Event or Problem Description

Brand Name
EPIC? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key21815676
Report Number3005099803-2025-01463
Device Sequence Number21041475
Product Code FGE
UDI-Device Identifier08714729896883
UDI-Public(01)08714729896883(17)260606(10)34180943
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2026
Device Model NumberM00572260
Device Catalogue NumberM00572260
Device Lot Number0034180943
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2025
Supplement Date Received by Manufacturer12/04/2025
Initial Report FDA Received Date04/10/2025
Supplement Report FDA Received Date12/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexMale